Is there any pain that can be made worse by ibprofen instead of better? In other words are there any dieases where ibprofen would have a sort of reversed effect.
I was diagnosed with fibromyalgia and polychondritis and was told to take ibprofen to help with the inflammation. However, ibprofen seems to make pain and inflammation worse... I have read about that those with kidney problems shouldn't take ibprofen because it makes it worse but nowhere does it say what symptoms they are experiencing...
Thanks for your Reply!
Because FMS is not an inflammatory process, Ibuprofen does not usually help FMS pain much.
Polychondritis is just a word that means multiple joints are swollen. Visibly swollen joints are not a part of FMS either, have you figured out yet why you have multiple swollen joints? I don't know if Ibuprofen would help that or not.
I have never heard of Ibuprofen making pain and inflammation worse. Is your condition possibly just getting worse, despite the fact that you are taking Ibuprofen?
Take care, Annette
Thanks for your Reply!
Ibuprofen never helped my FM but didn't make my pain any worse.
I have that exact same issue! Every time I take ibuprofen my chronic neck pain (mainly on the left side) gets like 5x worse/ more constant. It's definitely not my imagination. No doctor knows why this is, and I'm torn between staying on it and toughing it out through the pain, possibly because it might be one of those "It will feel worse before it gets better" kind of things.
I have been taking 800mg (prescription strength) in the morning and at night, and it seems like the pain fades away as the ibuprofen does (it's at it's normal level a bit before I take another dose), then within less than a couple hours of taking it my pain jumps up.
I'd love any possible theories. I don't think I had the same problem when taking Celebrex (celecoxib) as it's a lower strength NSAID I'm pretty sure. But it might be something specific to ibuprofen. Again, I'm just guessing. Maybe the ibuprofen doesn't CAUSE the pain first hand, but there is DEFINITELY a correlation.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.